Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

June 13, 2021Dade County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 13, 2021, 10:37 PM EDT for Dade County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 10:37 PM EDT (02:37 UTC)
Expired
Jun 13, 2021, 11:00 PM EDT
In force
23 min
Issued by
NWS Atlanta, GA
Wind
40

County Dade County, GA

The radar

The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1471 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1471 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1759 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

450 
WWUS82 KFFC 140237
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1037 PM EDT Sun Jun 13 2021
 
GAZ001-140300-
Dade GA-
1037 PM EDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR DADE COUNTY UNTIL 1100 PM EDT...

At 1036 PM EDT...a strong thunderstorm was over Hicks Gap S.p., or 10
miles west of Chattanooga...moving southwest at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Trenton, Stephensville, New England, Morganville, Hooker, Cloudland
Canyon State Park, Cole City and Wildwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3498 8537 3495 8538 3487 8544 3483 8545
      3478 8545 3479 8557 3498 8560
TIME...MOT...LOC 0236Z 032DEG 14KT 3503 8543 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 13, 3:16 PM EDT, 7 hours 21 minutes earlier.

Area forecast discussion, Jun 13, 3:16 PM EDT, 7 hours 21 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
316 PM EDT Sun Jun 13 2021

.SHORT TERM /Tonight through Monday Night/...

Cannot rule out some late isolated convective triggering across the
area, but the greater chances are going to be in the NE mtns for
orographic enhancement and central GA closer to the moisture axis
and weak lobe of upper trough energy. Otherwise expect a pretty
quiet overnight with mostly clear skies and calm winds with some
patchy fog for the morning.

A weak front and fairly narrow band of deeper enhanced moisture
will traverse across the area for Monday ahead of the transition
to fairly weak NW flow. Enough forcing/moisture to keep slight to
low end chance pops for showers or storms across portions of the
area but thinking overall coverage should be rather meager. Temps
Monday afternoon should be able to reach decently above climo with
most of North GA in the low 90s and even parts of central GA in
the mid 90s.

Baker

&&

.LONG TERM /Tuesday through Sunday/...

Relatively dry extended forecast in store for the area with
precipitation chances returning for the weekend.

Cold front pushes into south Georgia Tuesday as broad upper level
trough axis moves eastward off the east coast. Although the state
remains sandwiched between the western CONUS high pressure ridge and
the trough to the east through midweek, dry and less humid
conditions are expected through Friday.

Extended models continue to show moisture returning to the region by
the weekend as another cold front drops through the Tennessee Valley
and a tropical low rides along the northwest Gulf coast. Although
there is plenty of uncertainty with the track/intensity of the
tropical system, there is enough confidence to keep good chance pops
in the weekend grids. Will need to continue to monitor.

As for temperatures, model guidance is slightly warmer than previous
runs, and unfortunately that means fewer days with highs in the low
80s through the extended. Regardless, low temperatures are near
seasonal Tuesday through Friday with cloud cover keeping above
normal lows in place for the weekend. Near normal highs are expected
Tuesday and Wednesday with a warming trend / returning widespread
low to mid 90s / in store by Friday.

31

&&

.AVIATION...
18Z Update...
Stratocu deck has improved mainly near 3500-4500 ft and aside from
an isolated chance for showers or TS, KMCN has a bit greater
chance so is only site with tempo TSRA this afternoon. KMCN also
could get some MVFR vsbys in the morning. Otherwise should be
mostly clear overnight with winds transitioning initially from NE
4-7 kts to calm to light VRB winds. Weak front Monday could bring
low end chance for showers or TSRA but for now will mention VCSH
in afternoon with some SCT 4 kft. Winds switching out of NW 4-7
kts Monday with front.

//ATL Confidence...18Z Update...
Medium on Monday precip chances/coverage.
High on all else.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  92  68  91 /   5  30  10   5
Atlanta         71  91  70  89 /  10  30   5   5
Blairsville     63  87  62  83 /  20  20   0   5
Cartersville    68  91  67  88 /  10  20   5   5
Columbus        71  92  71  93 /  10  40  10  10
Gainesville     69  89  68  88 /  10  30   5   5
Macon           68  94  69  96 /  10  20  10  10
Rome            70  93  67  90 /  10  20   0   5
Peachtree City  68  90  68  91 /  10  30  10   5
Vidalia         71  91  73  95 /  20  20  10  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Baker
LONG TERM....31
AVIATION...Baker
Hazardous weather outlook, Jun 13, 11:35 AM EDT, 11 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1135 AM EDT Sun Jun 13 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141545-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1135 AM EDT Sun Jun 13 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Thunderstorms will be possible this afternoon into the evening
hours across North and Central Georgia. A few strong to severe
storms are possible, especially across central Georgia, with
damaging wind, heavy rain, and frequent lightning being the
primary threats.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

There will be a chance of thunderstorms across North and Central
Georgia Monday, then mainly confined to parts of central Georgia
Tuesday. Dry conditions expected Wednesday through Friday.
Thunderstorms will again be possible across North and Central
Georgia on Saturday. The greatest chance will be during the
afternoon and evening hours. A few stronger thunderstorms cannot
be ruled out on any of these days, however no organized or
widespread severe weather is expected. The primary threat from any
thunderstorms will be frequent lightning, gusty winds and brief
heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jun 13, 10:22 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1022 PM EDT Sun Jun 13 2021

GAZ002-003-140245-
Catoosa GA-Walker GA-
1022 PM EDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CATOOSA AND NORTHWESTERN
WALKER COUNTIES UNTIL 1045 PM EDT...

At 1021 PM EDT...a strong thunderstorm was over Ridgeside, or near
Chattanooga...moving south at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Fort Oglethorpe, Rossville, Chickamauga, Lookout Mountain, Fairview,
Boynton, Beaumont, Lakeview, Chattanooga  Valley, Blue Spring, Rock
Spring and Indian Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3484 8511 3480 8527 3485 8544 3492 8541
      3498 8536 3499 8519
TIME...MOT...LOC 0221Z 000DEG 12KT 3502 8528

WIND...40MPH
Special weather statement, Jun 13, 10:37 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1037 PM EDT Sun Jun 13 2021

GAZ001-140300-
Dade GA-
1037 PM EDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR DADE COUNTY UNTIL 1100 PM EDT...

At 1036 PM EDT...a strong thunderstorm was over Hicks Gap S.p., or 10
miles west of Chattanooga...moving southwest at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Trenton, Stephensville, New England, Morganville, Hooker, Cloudland
Canyon State Park, Cole City and Wildwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3498 8537 3495 8538 3487 8544 3483 8545
      3478 8545 3479 8557 3498 8560
TIME...MOT...LOC 0236Z 032DEG 14KT 3503 8543

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 10:22 PM EDTSpecial Weather StatementFFCCatoosa23 min
Jun 14, 2:18 PM EDTSpecial Weather StatementFFCDawson, Forsyth, Hall42 min
Jun 14, 2:59 PM EDTSpecial Weather StatementFFCHeard, Troup31 min
Jun 14, 3:05 PM EDTSpecial Weather StatementFFCHenry40 min
Jun 14, 3:07 PM EDTSpecial Weather StatementFFCHall38 min
Jun 14, 3:23 PM EDTSevere Thunderstorm WarningFFCHeard, Meriwether, Troup52 min
Jun 14, 4:02 PM EDTSpecial Weather StatementFFCBanks28 min
Jun 14, 4:15 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Spalding45 min
Jun 14, 4:17 PM EDTSpecial Weather StatementFFCHarris, Troup43 min
Jun 14, 4:33 PM EDTSpecial Weather StatementFFCClayton42 min
Jun 14, 4:48 PM EDTSpecial Weather StatementFFCWebster27 min
Jun 14, 4:52 PM EDTSevere Thunderstorm WarningFFCGwinnett, Newton, Rockdale, Walton38 min
Jun 14, 5:02 PM EDTSpecial Weather StatementFFCButts28 min
Jun 14, 5:16 PM EDTSpecial Weather StatementFFCTaylor44 min
Jun 14, 5:34 PM EDTSpecial Weather StatementFFCNewton, Rockdale26 min
Jun 14, 5:37 PM EDTSpecial Weather StatementFFCDeKalb38 min
Jun 14, 6:17 PM EDTSpecial Weather StatementFFCMorgan43 min
Jun 14, 6:25 PM EDTSpecial Weather StatementFFCBibb, Crawford50 min
Jun 14, 6:38 PM EDTSpecial Weather StatementFFCSchley37 min
Jun 14, 6:40 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Monroe50 min
Jun 14, 6:46 PM EDTSpecial Weather StatementFFCTaliaferro44 min
Jun 14, 7:01 PM EDTSevere Thunderstorm WarningFFCGreene, Taliaferro, Warren, Wilkes44 min
Jun 14, 7:51 PM EDTSpecial Weather StatementFFCWarren39 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.